Discussions By Condition: Medical Stories

Rash, diarrhea, chest pains.. What could this be?

Posted In: Medical Stories 0 Replies
  • Posted By: Anonymous
  • January 18, 2011
  • 10:56 AM

Hey everyone! I'm female, 21 years old, no significant older diseases, no surgery.

***l mostly started 7 months ago when I took oxcarbazepine because I had been misdiagnosed with bipolar disorder (the symptoms were drug-induced in the end). It made me have a huge allergic reaction, ended up in the hospital for 4 days and my diagnosis was erythema multiforme. Since then, I've been having allergic reactions to almost everything. It hasn't gone away completely, in fact, I can't eat most fruits, most vegetables, get an allergy to my usual hair dye, am allergic to the sun (get a rash after only 5-10 minutes), to pollen, caffeine, etc... All these allergies were non-existent or very mild before.

I was told to simply wait and take antihistamines, so that's what I'd been doing all this time. It started getting a bit better. But 3 months ago I had an abortion (pill abortion on the first few weeks) and the allergy got worse (though it wasn't an allergic reaction to the pills). My period was irregular for a while after the normal bleeding and when I am on my period I seem to be more sensitive to allergies. Then, 2 months ago I started getting bad diarrhea whenever I ate anything oily, fruits or vegetables. Whenever I had diarrhea I got a mild skin rash and it went away after a couple of hours and some antihistamines (on prescription). I also have a tiny bit of discomfort when emptying my bladder, but there was no significant infection.

2 weeks ago, my right little finger went numb and stayed like that for about 5 days. Today, my left hand went numb and about half an hour later I started having chest pains. Then, my forearm went numb too and it got worse, from a weird discomfort and palpitations to PAIN. It started going down, then I got a weird sensation in my numb arm and started to feel discomfort again. It has been going on for about 3 or 4 hours, but it's been just a mild discomfort for the past hour. I had had some palpitations in the last couple of weeks at random times but nothing concerning on serious enough to comment it.

During all these symptoms, mild to moderate controlled skin rashes have been present. But it's getting weirder and weirder. I went to the doctor and in my exams there was no intestinal infection, no glucose or cholesterol problems (the last two at 72), etc. Liver function was normal. Celiac disease testing came negative. I had a bit of a high blood pressure (135/95) when I got checked the last 3 times, at least compared to the normal-low one I had until the whole allergy thing started. Hematocrit was at 36 and hemoglobin at 12.3 (a bit low?). Potassium was a bit low at 3.3, lymphocites a bit high at 50 and neutrophiles a bit low at 40, but no significant infectious disease came out positive. (I got the low/high comparison from the exams page) I had tests from March before all this happened and all of this came normal back then.

Any ideas? I might eventually find out soon, but this has been really weird and I can't believe the allergy (pretty mild most of the time because I stay away from allergens as much as I can, but recurrent) is causing all of this, it's more like something else is causing the allergy and other symptoms, and maybe it was triggered by the more severe allergic reaction from 7 months ago.

PS: English is not my native language, so sorry if some things are explained weirdly.. And sorry for the HUGE post!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?